MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION GRAFTS FLIXENE GRAFTS W/GDS; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER

ATRIUM MEDICAL CORPORATION GRAFTS FLIXENE GRAFTS W/GDS; PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Model Number 25058
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2024
Type of Reportable Event Malfunction
Event or Problem Description
During the procedure the doctor was suturing in flixene graft when he mentioned that the outer layer of the graft had appeared to have separated.He also commented that the flixene graft he implanted the week prior also had the same issue.
 
Additional Manufacturer Narrative
Upon completion of the investigation into this event a follow up report will be submitted.
 
Event or Problem Description
Additional information also stated: procedure was a thigh implant and graft is still implanted.Surgical delay 5 mins to discuss issue & take photo, no harm to patient.
 
Additional Manufacturer Narrative
Related mfg report number 3011175548-2024-00105 investigation summary: this complaint reports that a the outer layer of a flixene graft (p/n 25058, l/n 471166) separated from the rest while suturing.The user was able to complete the surgery with the graft and there was no harm to the patient other than the procedure being prolonged for a few minutes to take pictures of the layer separation.The user stated that they inspected the graft before use and there was no sign of damage.They confirmed that a 6mm atrium tunneler was used and the sheath was covering the graft while it was being placed.The user cut the graft with sharp surgical scissors.It was while suturing that the separation was first noticed.Two pictures were provided, showing the graft in place and partially sutured with the outer layer being peeled back with surgical tweezers.The procedure was completed without replacing the graft and it remains implanted in the patient.The user stated that this was the second time this had occurred in about a week (the other occurrence is documented in complaint (b)(4).The dhr for lot 471166 and relevant subassemblies were reviewed and no anomalies in manufacturing were found.No ncrs were identified for any of these lots.There is no evidence to suggest that manufacturing, equipment, or design are related to the complaint root cause.The ifu provides adequate instructions for the use of this device and cautions the user on what tools to use while handling and cutting grafts.There is not indication that the ifu is related to this complaint.Complaint trending found that the actual occurrence level did not exceed the anticipated occurrence level.An excursion was identified in april 2024 for flixene grafts exceeding the 3 standard deviation limit for the associated reported defect for this complaint.A complaint history review was completed which found one similar complaints.A recurring lot number report was completed which identified no other complaints involving lot 471166.A review of crs/capas identified no related crs or capas other than cr 1051043, which was opened for the complaint trending excursion in april 2024.An ncr review was completed which found none related to this complaint.This complaint is confirmed based on the pictures the user provided, as is a device nonconformance.However, the information they provided and the information reviewed in this investigation indicates that the most likely root-cause is user error.There is no indication that the product was nonconforming when it left the manufacturing facility or that the instructions for use were inadequate.No damage was seen when the graft was examined prior to implantation and the separation of the outer layer was not identified until after the graft was cut.This likely means that the separation occurred during and due to the cutting, as that is a known cause of layer separation.H3 other text : device not available for return.
 
Additional Manufacturer Narrative
Corrected data section: h11 after further evaluation of the details provided, it has been determined that the use of a smaller than recommended tunneling rod tip in this procedure likely lead to increased friction while pulling the graft into place which caused the separation that was observed.Per the instructions for use, ¿once the physician has confirmed that the appropriate size graft is available, he can select the appropriate vascular graft tunneler rod and tip.To create the most appropriate size tunnel for the implant, use the following guidelines for tip selection: for ringed vascular grafts or thick walled products such as flixene vascular graft, use the next larger size tip.¿ in this case, the graft was a 6mm diameter so it is recommended for a 7mm tunneler tip to be used.Additionally, the pictures that were provided show the graft being held with a serrated metal clamp.This likely also contributed to the separation of the outer layer.The ifu warnings state ¿clamping of the graft should be avoided whenever possible and limited to clamps shod with soft material.¿.

Brand Name
GRAFTS FLIXENE GRAFTS W/GDS
Common Device Name
PROSTHESIS, VASCULAR GRAFT, OF 6MM AND GREATER DIAMETER
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key19088535
Report Number3011175548-2024-00104
Device Sequence Number17917090
Product Code DSY
UDI-Device Identifier00650862250589
UDI-Public00650862250589
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K071923
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2024
Device Model Number25058
Device Catalogue Number25058
Device Lot Number471166
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2024
Supplement Date Received by Manufacturer05/07/2024
05/30/2024
09/13/2024
Initial Report FDA Received Date04/11/2024
Supplement Report FDA Received Date05/09/2024
06/04/2024
09/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATRIUM TUNNELER 6MM
Patient Age51 YR
Patient SexFemale